Alert archive / Nebraska / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 10, 2010, 11:52 PM CDT for Brown County, Nebraska. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2010, 11:52 PM CDT (04:52 UTC)
- Expired
- Jun 11, 2010, 4:33 AM CDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Brown County, NE
The radar
The North Platte radar (KLNX), 88 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3897 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 14.5
The text
As transmitted, in the capitals the NWS used until 2016.
280
WGUS53 KLBF 110452
FFWLBF
NEC017-111100-
/O.NEW.KLBF.FF.W.0001.100611T0452Z-100611T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1152 PM CDT THU JUN 10 2010
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 600 AM CDT FRIDAY
* AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AINSWORTH...BOBCAT STATE WILDLIFE MANAGEMENT AREA...JOHNSTOWN...
KELLER PARK STATE RECREATION AREA...LONG LAKE STATE WILDLIFE
MANAGEMENT AREA...LONG PINE...MOON LAKE AND WILLOW LAKE STATE
WILDLIFE MANAGEMENT AREA.
LAT...LON 4278 10009 4278 10001 4272 9973 4272 9968
4208 9966 4208 10016 4283 10020
$$
TAYLOR2 follow-up statements
344
WGUS73 KLBF 110736
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
236 AM CDT FRI JUN 11 2010
NEC017-111100-
/O.CON.KLBF.FF.W.0001.000000T0000Z-100611T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN NE-
236 AM CDT FRI JUN 11 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BROWN COUNTY UNTIL 600
AM CDT...
AT 235 AM CDT...WIDESPREAD LIGHT TO MODERATE RAIN CONDINUED OVER
MUCH OF BROWN COUNTY. THIS WILL ADD TO THE RUNOFF THAT MAY ALREADY
BE OCCURRING AND FLOODING CAN STILL BE EXPECTED IN SOME AREAS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AINSWORTH...
BOBCAT STATE WILDLIFE MANAGEMENT AREA...JOHNSTOWN...KELLER PARK STATE
RECREATION AREA...LONG LAKE STATE WILDLIFE MANAGEMENT AREA...LONG
PINE...MOON LAKE AND WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4278 10009 4278 10001 4272 9973 4272 9968
4208 9966 4208 10016 4283 10020
$$
SPRINGER474
WGUS73 KLBF 110933
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
433 AM CDT FRI JUN 11 2010
NEC017-110948-
/O.CAN.KLBF.FF.W.0001.000000T0000Z-100611T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN NE-
433 AM CDT FRI JUN 11 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BROWN COUNTY IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
THIS WARNING HAS BEEN REPLACED BY A FLOOD ADVISORY IN EFFECT UNTIL
830 AM CDT...730 AM MDT.
LAT...LON 4278 10009 4278 10001 4272 9973 4272 9968
4208 9966 4208 10016 4283 10020
$$
CDCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:56 PM CDT, 7 hours 56 minutes earlier.
Area forecast discussion, Jun 10, 3:56 PM CDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT THU JUN 10 2010 .SYNOPSIS... UPPER TROUGH OVER IDAHO DIGGING SOUTH AS SEEN IN WV. WAVE MOVING OUT OF SOUTH CENTRAL COLORADO ONTO THE NORTHEAST PLAINS OF COLORADO AS SEEN IN WV. 994MB SURFACE LOW DEEPENING OVER SOUTHEAST COLORADO. && .DISCUSSION... MODELS DIFFERING ON NEAR TERM SOLUTIONS WITH NAM BLOWING THINGS UP OVER SOUTHWEST NEBRASKA THIS EVENING AND GFS TAKING A MORE CAPPED APPROACH TO SOUTHWEST NEBRASKA AND DEVELOPING QPF OVER NORTHERN NEBRASKA. STRATUS HAS HELD HEATING BACK SIGNIFICANTLY TODAY THUS LIMITING DESTABILIZATION. 18Z SOUNDING SHOWS A VERY STRONG CAP AT 750MB. HAVE USED A BLEND FOR THE FORECAST WITH AN HPC QPF FORECAST. PWS ON THE SOUNDING HAD DROPPED CONSIDERABLY FROM THIS MORNING NOW AT 1.15 INCHES. LLJ WILL DEVELOP THIS EVENING AND HELP PROVIDE IMPETUS TO OVERCOME CAP. HAVE ISSUED A FLOOD WATCH FOR NORTH CENTRAL NEBRASKA WHERE 2 TO 3 INCH RAINS OCCURRED LAST NIGHT. FOR MORE ON HYDROLOGY SEE DISCUSSION BELOW. RAINS ENDING TOMORROW MORNING OVER NORTH CENTRAL THEN REDEVELOPING LATE AFTERNOON EVENING OVER THE NEBRASKA PANHANDLE SOUTHWEST NEBRASKA AND AGAIN LIFTING NORTHEAST AS A STRONG UPPER WAVE EJECTS FROM THE TROUGH. STILL ABUNDANT MOISTURE AVAILABLE WITH TD'S AROUND 60F. THUNDERSTORMS POSSIBLE THROUGH TUESDAY UNTIL UPPER TROUGH TO THE WEST FINALLY LIFTING ACROSS THE NORTHERN PLAINS AND GIVING THE FORECAST AREA A MORE ZONAL FLOW. COOL THROUGH THE WEEKEND WITH TEMPERATURES RISING AFTER TUESDAY WITH WEAK RIDGING INTO THE NORTHERN PLAINS. && .AVIATION... VFR EARLY THIS EVENING WILL GIVE WAY TO SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE AREA. EXPECT THE THUNDERSTORMS TO MOVE EAST/NORTHEAST ACROSS THE TERMINALS AFTER 11/00Z. THUNDERSTORMS WILL LIKELY BRING IFR CONDITIONS AND POSSIBLY SOME LARGE HAIL. FOLLOWING MAIN THUNDERSTORM COMPLEX...SOME LIGHT SHOWERS WILL REMAIN POSSIBLE THROUGH THE REST OF THE NIGHT WITH SCT MVFR TO VFR CONDITIONS...DUE TO CIGS...COMMON ACROSS THE REGION. BY TOMORROW MORNING...SHOWERS WILL BE ENDING WITH AREAS OF THE NORTH BECOMING VFR. FURTHER SOUTH...HOWEVER...AM EXPECTING MVFR STRATUS TO PERSIST INTO MIDDAY. && .HYDROLOGY... THE RIVER GAGE FOR THE NORTH PLATTE RIVER AT LISCO REMAINED STEADY JUST ABOVE 3.0 FEET THIS MORNING. THIS IS EXPECTED TO RISE AS RECENT RAINFALL AND UPSTREAM RESERVOIR RELEASES COMBINE WITH EXPECTED PRECIP TONIGHT THROUGH TOMORROW NIGHT. THE RISE MAY REACH FLOOD STAGE OVER THE WEEKEND...SO WILL CONTINUE THE FLOOD WARNING ISSUED EARLIER. THE GAGE ON THE NORTH PLATTE RIVER AT LEWELLEN WAS REPORTING 7.59 FEET THIS MORNING. THIS REMAINS ABOVE FLOOD STAGE...7.5 FEET...AND IS EXPECTED TO REMAIN SLIGHTLY ABOVE FLOOD STAGE INTO NEXT WEEK. NUMEROUS REPORTS ACROSS AREAS OF NORTH CENTRAL NEBRASKA RECORDED BETWEEN 1 AND 4 INCHES OF RAINFALL THIS MORNING. THIS AREA ALSO HAS SEEN OTHER SIGNIFICANT RAINFALL EVENTS OVER THE PAST WEEK. DID HAVE SOME REPORTS OF FLOODING...INCLUDING WATER OVER SEVERAL ROADWAYS. WITH ANOTHER COMPLEX...POSSIBLY WITH VERY HEAVY RAIN...EXPECTED TO TRACK OVER THIS REGION AGAIN TONIGHT...WILL HOIST A FLOOD WATCH THROUGH THE EARLY MORNING HOURS. && .LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING FOR NEZ005>010-026>029. && SHORT TERM/EXTENDED...POWER AVIATION...MASEK
Hazardous weather outlook, Jun 10, 3:49 PM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CDT THU JUN 10 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-112100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 349 PM CDT THU JUN 10 2010 /249 PM MDT THU JUN 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY THIS EVENING AND OVERNIGHT. ACTIVITY WILL FOCUS ALONG A STATIONARY FRONT DRAPED ACROSS SOUTHWESTERN AND NORTH CENTRAL NEBRASKA. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWEST NEBRASKA AND NORTHEAST COLORADO...THEN LIFT EAST NORTHEAST ACROSS THE OUTLOOK AREA. THE MAIN THREAT OF SEVERE WEATHER WILL BE BEFORE MIDNIGHT...AND BE LARGE HAIL AND DAMAGING WINDS...HOWEVER SURFACE WIND PROFILES ARE SUFFICIENT FOR TORNADOES. THE GREATEST THREAT FOR TORNADOES WILL BE ALONG AND SOUTH OF INTERSTATE 80. IN ADDITION TO SEVERE THUNDERSTORMS...HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY OVERNIGHT. A COMPLEX OF THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. RAINFALL OVER THE PAST SEVERAL DAYS HAS TOTALED FROM 2 TO 6 INCHES ACROSS THIS REGION...PRODUCING A VERY SATURATED SOIL CONDITIONS. ANY SIGNIFICANT RAINFALL WILL LIKELY PRODUCE AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED FRIDAY AS A STRONG DISTURBANCE LIFTS NORTHEAST ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERN...HOWEVER AN ISOLATED TORNADO WILL ALSO POSSIBLE. THUNDERSTORMS WILL AGAIN BE HEAVY RAIN PRODUCERS AND MAY LEAD TO FLOODING. SATURDAY THROUGH WEDNESDAY WILL CONTINUE TO SEE THE POTENTIAL FOR A DAILY OCCURRENCE FOR THUNDERSTORMS. HEAVY RAINFALL AND FLOODING WILL BE THE MAIN CONCERN FOR THE WEEKEND AND EARLY NEXT WEEK...HOWEVER ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS NEARLY ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Jun 10, 6:08 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
608 PM CDT THU JUN 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM TSTM WND GST 23 NE HYANNIS 42.24N 101.44W
06/10/2010 E70 MPH CHERRY NE PUBLIC
WINDS WERE ESTIMATED TO BE 60 TO 80 MPH. WIND DAMAGE ON A
RANCH INCLUDED UPROOTING A 40 YEAR OLD APPROXIMATELY 50
FOOT SPRUCE TREE...KNOCKED OUT A BARN DOOR ON STEEL
TRACKS...AND THREW TWO FEED BUNKS OVER 400 FEET. TIME IS
ESTIMATED BY PUBLIC.
&&
MASEKLocal storm report, Jun 10, 11:01 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1101 PM CDT THU JUN 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL TRYON 41.56N 100.94W
06/10/2010 E1.00 INCH MCPHERSON NE FIRE DEPT/RESCUE
&&
BTAYLORLocal storm report, Jun 10, 11:02 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1102 PM CDT THU JUN 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN TRYON 41.56N 100.94W
06/10/2010 M2.50 INCH MCPHERSON NE FIRE DEPT/RESCUE
&&
BTAYLORLocal storm report, Jun 10, 11:05 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1105 PM CDT THU JUN 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST STAPLETON 41.48N 100.51W
06/10/2010 E60 MPH LOGAN NE FIRE DEPT/RESCUE
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:14 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 27 min |
| Jun 10, 8:23 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 54 min |
| Jun 10, 9:21 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 39 min |
| Jun 10, 9:45 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 45 min |
| Jun 10, 9:53 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 52 min |
| Jun 10, 9:56 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 49 min |
| Jun 10, 10:00 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Jun 10, 10:13 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 47 min |
| Jun 10, 10:36 PM CDT | Tornado Warning | LBF | Lincoln | 24 min |
| Jun 10, 10:39 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 51 min |
| Jun 10, 10:52 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 38 min |
| Jun 10, 10:53 PM CDT | Areal Flood Advisory | LBF | Hayes, Lincoln | 3 hr |
| Jun 10, 10:57 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Rock, Thomas | 48 min |
| Jun 10, 10:59 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 46 min |
| Jun 10, 11:07 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 38 min |
| Jun 10, 11:12 PM CDT | Areal Flood Advisory | LBF | Lincoln, Logan, McPherson | 5 hr |
| Jun 10, 11:18 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 42 min |
| Jun 10, 11:24 PM CDT | Areal Flood Advisory | LBF | Blaine, Brown, Cherry, Thomas | 5 hr |
| Jun 10, 11:24 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup, Rock | 51 min |
| Jun 10, 11:33 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Keya Paha, Rock | 42 min |
| Jun 10, 11:38 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 37 min |
| Jun 10, 11:47 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 43 min |
| Jun 11, 12:02 AM CDT | Flash Flood Warning | LBF | McPherson | 5 hr |
| Jun 11, 12:07 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 38 min |
| Jun 11, 12:20 AM CDT | Flash Flood Warning | LBF | Lincoln | 4 hr |
| Jun 11, 12:40 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 50 min |
| Jun 11, 1:31 AM CDT | Areal Flood Advisory | LBF | Brown, Holt, Rock | 7 hr |
| Jun 11, 3:19 AM CDT | Flood Watch | LBF | Arthur, Chase, Cherry, Custer, Deuel, Frontier and 11 more | 4 days |
| Jun 11, 4:09 AM CDT | Areal Flood Advisory | LBF | Blaine, Brown, Custer, Hooker, Keith, Lincoln and 3 more | 4 hr |
| Jun 11, 10:03 AM CDT | Areal Flood Advisory | LBF | Blaine, Brown, Cherry, Holt, Logan, Rock and 1 more | 8 hr |
Nearby
Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.